Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 98, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 30, 2017, 2:33 PM EDT for Licking County, Ohio. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 2:33 PM EDT (18:33 UTC)
- Expired
- Apr 30, 2017, 3:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Licking County, OH
The radar
The Cincinnati radar (KILN), 148 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:35 PM EDT | TSTM WND DMG | Buckeye Lake, OH | TREE DOWN. |
| Apr 30, 2:43 PM EDT | TSTM WND DMG | Hanover, OH | POWERLINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted.
792
WUUS51 KILN 301833
SVRILN
OHC089-301900-
/O.NEW.KILN.SV.W.0098.170430T1833Z-170430T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
233 PM EDT SUN APR 30 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Eastern Licking County in central Ohio...
* Until 300 PM EDT.
* At 233 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Utica to Harbor Hills, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newark, Heath, Buckeye Lake, Hebron, Hanover, Harbor Hills, Marne,
Thornport, Gratiot, Toboso, Brownsville, Purity, Interstate 70 at
State Route 13 and Fallsburg.
This includes I-70 in Ohio between mile markers 128 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3995 8220 3995 8223 3992 8223 3993 8252
4024 8238 4024 8219
TIME...MOT...LOC 1833Z 213DEG 44KT 4023 8230 3996 8242
HAIL...<.75IN
WIND...60MPH
$$
Novak2 follow-up statements
948
WWUS51 KILN 301846
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
246 PM EDT SUN APR 30 2017
OHC089-301900-
/O.CON.KILN.SV.W.0098.000000T0000Z-170430T1900Z/
Licking OH-
246 PM EDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN LICKING COUNTY...
At 245 PM EDT, severe thunderstorms were located along a line
extending from 10 miles north of Frazeysburg to near Marne, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newark, Hanover, Marne, Gratiot, Toboso, Fallsburg, Brownsville and
Purity.
This includes I-70 in Ohio between mile markers 135 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3995 8220 3995 8223 3992 8223 3993 8238
4024 8234 4024 8219
TIME...MOT...LOC 1845Z 223DEG 39KT 4026 8216 3999 8228
HAIL...<.75IN
WIND...60MPH
$$
Novak615
WWUS51 KILN 301857
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
257 PM EDT SUN APR 30 2017
OHC089-301907-
/O.EXP.KILN.SV.W.0098.000000T0000Z-170430T1900Z/
Licking OH-
257 PM EDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LICKING COUNTY WILL
EXPIRE AT 300 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3995 8220 3995 8223 3992 8223 3993 8238
4024 8234 4024 8219
TIME...MOT...LOC 1857Z 213DEG 44KT 4036 8207 4009 8219
$$
NovakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:57 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 10:57 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1057 AM EDT Sun Apr 30 2017 .SYNOPSIS... Southerly flow will result in warm and humid conditions today. A cold front will push through tonight through Monday morning, bringing showers and thunderstorms. Cooler and drier air will settle in behind the front for Tuesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Warn front has lifted north of the forecast area. MCS remnants in Indiana and points west has sent quite a bit of cloud cover into western counties. Meanwhile some showers have developed in central Kentucky near the edge of the thicker clouds, perhaps a differential heating boundary despite being relatively early in the day. This activity is moving north northeast into the southern part of the forecast area. Expect to continue to see the possibility of isolated to scattered activity into the afternoon with little focus due to weak forcing. Forecast highs still look reachable although if clouds do not thin in the west, forecast may be a bit high. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Most locations should be dry this evening, except in western counties where scattered convection may linger. Conditions will change during the overnight hours as the cold front closes in from the west. A band of showers and thunderstorms will develop along the front and move across the area late tonight through Monday morning. Potent winds aloft will aid in thunderstorm organization, which may allow stronger updrafts to produce isolated damaging wind gusts and large hail. Severe potential may be limited by marginal instability during the overnight to early morning hours. Heavy rain will accompany the thunderstorms, leading to localized flooding, especially over saturated soils in areas that have already received heavy rainfall in recent days. Showers and thunderstorms will diminish quickly by Monday afternoon as the front travels east. A tight pressure gradient and vigorous mixing behind the cold front will result in wind gusts close to 40 mph Monday afternoon. Temperatures will be cooled by clouds, precip and advection associated with the cold front. Highs are forecast to range from the lower 60s far west up to the lower 70s far east. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Deep upper level low to track east-northeast across the Great Lakes into southern Canada Monday night into Tuesday. Best moisture and lift to our north closer to the upper low. Will limit pops to a slight chance of a shower far north Monday night into Tuesday. In tight pressure gradient winds to gust up to 40 mph Tuesday. Temperatures will be cooler with highs Tuesday from near 60 northwest to 70 southeast. Confluent westerly mid level flow with surface high pressure building into the Great Lakes Tuesday night into Wednesday. At the same time a mid level trof develops over the central plains. The flow backs across the Ohio Valley with moisture spreading back in from the south Wednesday. Temperatures look to be around 5 degrees below normal with highs Wednesday ranging from near 60 northwest to the upper 60s southeast. Surface wave to track north into the Ohio Valley as upper level low closes off. This will enhance rain shower chances Thursday. Clouds and rain will keep temperatures around 10 degrees below normal with highs Thursday ranging from the mid/upper 50s northwest to the lower 60s southeast. Model solutions have differed on handling the system at the end of the week into next weekend. Previous runs have oscillated regarding the phasing of the streams. Latest trend on GFS and ECMWF phases the flow with upper level low tracking through the Ohio Valley Friday. Due to the large changes with each run confidence in fcst is low for the end of the week into next weekend. Have trended wetter on Friday and keep a slight chance of a rain shower Saturday. Will continue cool temperatures with highs Friday in the upper 50s and lower 60s and generally in the middle 60s on Saturday. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Conditions will be VFR through the day. South winds will gust over 20 knots. Later in the TAF period, a strong cold front approaching from the west will produce showers and thunderstorms. MVFR conditions and 20+ knot wind gusts are expected during this time, and wind shear is also forecast. OUTLOOK...MVFR ceilings are possible Monday. Wind gusts to 35 kt possible Monday into Tuesday. MVFR ceilings and visibilities possible again on Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM... SHORT TERM...Coniglio LONG TERM...AR AVIATION...Coniglio
Hazardous weather outlook, Apr 30, 10:34 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1034 AM EDT Sun Apr 30 2017 INZ075-080-KYZ089>100-OHZ045-046-054>056-063>065-072>074-078>082-088- 011000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison- Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Clinton-Ross- Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 1034 AM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts up to 40 MPH are possible on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062- 070-071-077-011000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery- Greene-Butler-Warren-Hamilton- 1034 AM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Thunderstorms developing along a cold front this afternoon and tonight may contain isolated damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts up to 40 MPH are possible on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 30, 9:17 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 6 NNW ENGLEWOOD 39.93N 84.36W
04/29/2017 M1.70 INCH MIAMI OH TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
KCLocal storm report, Apr 30, 9:20 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
920 AM EDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 5 ENE MIAMISBURG 39.66N 84.18W
04/29/2017 E2.00 INCH MONTGOMERY OH TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
KCSpecial weather statement, Apr 30, 1:38 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
138 PM EDT SUN APR 30 2017
OHZ055-064-065-073-074-301815-
Fairfield OH-Ross OH-Franklin OH-Hocking OH-Pickaway OH-
138 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...FAIRFIELD...WESTERN HOCKING...EASTERN PICKAWAY AND
NORTHEASTERN ROSS COUNTIES UNTIL 215 PM EDT...
At 137 PM EDT, radar indicated strong thunderstorms along a line
extending from near Circleville to near North Folk Village, moving
northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Columbus, Lancaster, Reynoldsburg, Chillicothe, Pickerington,
Circleville, Canal Winchester, Groveport, Ashville, Baltimore,
Millersport, Kingston, Pleasantville, Fairfield Beach, Logan Elm
Village, Royalton, Lithopolis, Amanda, Thurston and Stoutsville.
This includes I-70 in Ohio between mile markers 110 and 112.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3986 8247 3937 8273 3933 8312 3961 8300
3994 8284 3992 8246
TIME...MOT...LOC 1737Z 217DEG 49KT 3965 8288 3937 8307
NovakSpecial weather statement, Apr 30, 2:15 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
215 PM EDT SUN APR 30 2017
OHZ056-065-301900-
Licking OH-Fairfield OH-
215 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
LICKING COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, radar indicated strong thunderstorms along a line
extending from Newark to Lancaster, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Newark, Lancaster, Heath, Granville, Baltimore, Buckeye Lake, Hebron,
Millersport, Pleasantville, Hanover, Harbor Hills, Granville South,
Marne, Fairfield Beach, Thornport, Thurston, Kirkersville, St.
Louisville, Rushville and Gratiot.
This includes I-70 in Ohio between mile markers 122 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3976 8240 3960 8272
4018 8256 4024 8230 4024 8219
TIME...MOT...LOC 1815Z 223DEG 32KT 4007 8243 3974 8261
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:50 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 115 min |
| Apr 30, 12:25 AM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 2 hr |
| Apr 30, 12:33 AM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Apr 30, 12:46 AM EDT | Special Weather Statement | ILN | Darke | 29 min |
| Apr 30, 1:30 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Preble, Warren | 30 min |
| Apr 30, 2:00 AM EDT | Special Weather Statement | ILN | Montgomery, Preble | 30 min |
| Apr 30, 2:31 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 29 min |
| Apr 30, 1:38 PM EDT | Special Weather Statement | ILN | Fairfield | 37 min |
| Apr 30, 2:15 PM EDT | Special Weather Statement | ILN | Fairfield, Licking | 45 min |
| Apr 30, 2:42 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Apr 30, 3:10 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Apr 30, 3:43 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 47 min |
| Apr 30, 4:28 PM EDT | Special Weather Statement | ILN | Fairfield | 47 min |
| Apr 30, 4:41 PM EDT | Special Weather Statement | ILN | Mercer | 34 min |
| Apr 30, 5:11 PM EDT | Special Weather Statement | ILN | Auglaize | 34 min |
| Apr 30, 5:37 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 38 min |
| Apr 30, 5:44 PM EDT | Special Weather Statement | ILN | Hardin | 46 min |
| Apr 30, 6:09 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Apr 30, 6:26 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| Apr 30, 6:50 PM EDT | Special Weather Statement | ILN | Hardin | 10 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.